Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 124, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Nov 24, 2004, 11:49 AM CST for Bay County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2004, 11:49 AM CST (17:49 UTC)
- Expired
- Nov 24, 2004, 12:15 PM CST
- In force
- 26 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Bay County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 241750
SVRTAE
FLC005-241815-
/X.NEW.KTAE.SV.W.0011.041124T1749Z-041124T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1149 AM CST WED NOV 24 2004
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BAY COUNTY IN THE PANHANDLE OF FLORIDA
* UNTIL 1215 PM CST
* AT 1243 PM EST(1143 AM CST)...NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
SOUTHPORT...OR ABOUT 7 MILES NORTHEAST OF PANAMA CITY BEACH...AND
MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MASHBURN AND BENNETT BY NOON CST...
FOUNTAIN AND SAUNDERS BY 1205 PM CST...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.
LAT...LON 3030 8576 3029 8579 3043 8567 3043 8550
3054 8548 3047 8540 3042 8543 3027 8565
3028 8566 3027 8569 3023 8571
$$
10-BOLINSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 8:45 AM CST, 3 hours 4 minutes earlier.
Area forecast discussion, Nov 24, 8:45 AM CST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 945 AM EST WED NOV 24 2004 ...TORNADO WATCH #900 IS IN EFFECT FOR THE CWA NOT INCLUDING DIXIE AND LAFAYETTE COUNTIES UNTIL 300 PM EST (200 PM CST)... .CURRENTLY.. STRONG LINE OF STORMS CONTINUES TO PUSH INTO THE CWA THIS MORNING WITH SOME OF THE STORMS SEVERE CONDITIONS WILL BE POSSIBLE. EXPECT STRONG GUSTY WINDS AND A POSSIBILITY OF TORNADOES AND WATERSPOUTS MOVING ON SHORE. .UPDATES...FORECAST LOOKS TO BE ONLINE. WILL UPDATE FOR TORNADO WATCHES AND SEVERE WORDING IN THE TEXT FOR TODAY IN BOTH OF THE CWF AND ZFP. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH #900 FOR ALL ZONES EFFECTIVE UNTIL 200 PM CST. GA...TORNADO WATCH #900 FOR ALL ZONES EFFECTIVE UNTIL 300 PM EST. FL...TORNADO WATCH #900 FOR FL PANHANDLE...WESTERN BIG BEND ZONES AND ADJACENT NEAR SHORE WATERS EFFECTIVE UNTIL 300 PM EST (200 PM CST)...NOT INCLUDING LAFAYETTE AND DIXIE COUNTY. SMALL CRAFT ADVISORY ALL MARINE ZONES. && BOLINSKI .PREV DISCUSSION... 200 AM EST WED NOV 24 2004 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT. TODAY - GFS REMAINS FAIRLY CONSISTENT WITH THE TIMING OF THE COLD FRONT. POPS SHOULD BE AT LEAST CATEGORICAL AS WE GET A FAIRLY SOLID LINE OF CONVECTION MOVING THROUGH. A MORE CHALLENGING ASPECT OF THE FORECAST IS DETERMINING THE POTENTIAL FOR SEVERE WEATHER. PROGGED DEEP LAYER SHEAR REMAINS LOW...BUT A REGION OF 35+ KT 0-1KM SHEAR IS EXPECTED TO MOVE ACROSS THE REGION TODAY...WITH EVEN BETTER SHEAR REMAINING N OF THE CWFA. BEST 0-1KM FOR OUR CWFA MAY ACTUALLY BE REALIZED IN OUR ERN ZONES AFTER 00Z TONIGHT THANKS TO DECOUPLING AND THE RESULTING COMMENCEMENT OF THE NOCTURNAL LOW-LEVEL JET. HOWEVER...AS NOTED IN THE SPC SEVERE WEATHER OUTLOOK...INSTABILITY LOOKS LIKE IT WILL BE LIMITED DUE TO EXTENSIVE CLOUD COVER. BETTER DESTABILIZATION SHOULD OCCUR NEAR THE COAST WITH HIGHER THETA-E AIR MOVING ONSHORE. PLAN TO MENTION POSSIBLE SEVERE IN ZONES FOR TODAY. WE DO NOT EXPECT SIGNIFICANT FLOODING WITH THIS SYSTEM...ASIDE FROM THE LOCALIZED NUISANCE TYPE...AS THE FRONT SHOULD BE FAST MOVING AND WE HAVE HAD LITTLE ANTECEDENT RAIN COMPARED TO AREAS NORTH OF THE CWFA. TONIGHT - TAPERED POPS FROM W TO E WITH THE FRONT...WHICH SHOULD BE EXITING THE CWFA AROUND THE END OF THE PERIOD. THANKSGIVING/THURSDAY NIGHT - ASIDE FROM MORNING LEFTOVER POPS OVER OUR FAR SE ZONES...THANKSGIVING SHOULD BE CLEAR AND DRY WITH MAX TEMPERATURES AT LEAST 10 DEGREES LESS THAN TODAY. 24/00Z GUIDANCE IS COOLER COMPARED TO PREVIOUS RUNS...SO WE TOOK A BLEND BETWEEN THE CURRENT FORECAST AND LATEST GUIDANCE...WHICH RESULTS IN MINIMUM TEMPERATURES IN THE 30S THURSDAY NIGHT. && .LONG TERM...FRIDAY THROUGH TUESDAY. OTHER THAN BLENDING SOME MODIFIED GRIDS FROM THURSDAY INTO FRIDAY... NO CHANGES WERE MADE. && .MARINE...WE HAVE RAISED WINDS AND SEAS SIGNIFICANTLY AHEAD OF AND IMMEDIATELY BEHIND THE FRONT. THIS WAS BASED ON THE LATEST GUIDANCE...AND THE FACT THAT THE MOBILE BUOY IS ALREADY ON THE VERGE OF SCA CONDITIONS. STILL EXPECT SCA CONDITIONS TO END DURING THANKSGIVING DAY. && .FIRE WEATHER...NO CONCERNS AT THIS TIME. A WET GROUND AND COOLER TEMPERATURES ON THE HEELS OF THE COLD FRONT SHOULD PRECLUDE THE NEED FOR A RED FLAG WARNING ON THANKSGIVING DAY. THE FOLLOWING DAY MAY BE A DIFFERENT STORY...BUT THIS IS TOO FAR OFF FOR A FIRE WEATHER WATCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TLH 77 58 64 35 / 90 70 00 00 PFN 76 57 64 43 / 90 50 00 00 DHN 74 52 59 37 / 99 50 00 00 ABY 74 53 61 35 / 99 70 00 00 VLD 77 59 65 38 / 70 80 10 00 CTY 79 63 70 39 / 50 80 20 00 && TJT
Hazardous weather outlook, Nov 24, 3:06 AM CST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 AM EST WED NOV 24 2004 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-251100- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 406 AM EST WED NOV 24 2004 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AHEAD OF A RAPIDLY MOVING COLD FRONT. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. INSTABILITY WILL BE GREATEST NEAR THE COAST...WHERE AN ISOLATED WATERSPOUT OR TORNADO CAN NOT BE RULED OUT. DUE TO THE RAPID MOTION OF THIS SYSTEM...ONLY MINOR NUISANCE FLOODING IS EXPECTED. WINDS AND SEAS ARE EXPECTED TO INCREASE TO SMALL CRAFT ADVISORY LEVELS LATER TODAY. .DAYS TWO THROUGH SEVEN...THANKSGIVING THROUGH TUESDAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE FROM THURSDAY NIGHT INTO THE WEEKEND. LOW RELATIVE HUMIDITIES FRIDAY AFTERNOON WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... WITH SOME STORMS APPROACHING SEVERE LIMITS TODAY AND TONIGHT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY...ESPECIALLY IF A SEVERE THUNDERSTORM WATCH OR TORNADO WATCH IS ISSUED FOR THE AREA. .RIP CURRENTS... THERE IS A MODERATE THREAT FOR RIP CURRENTS TODAY DUE TO STRONG ONSHORE WINDS AHEAD OF THE APPROACHING COLD FRONT. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE... RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Nov 24, 7:34 AM CST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 834 AM EST WED NOV 24 2004 ALZ065>069-FLZ007>014-241900- BAY FL-CALHOUN FL-COASTAL WALTON FL-COFFEE AL-DALE AL-GENEVA AL- GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-JACKSON FL- WASHINGTON FL- INCLUDING THE CITIES OF...ABBEVILLE...BLOUNTSTOWN...BONIFAY... CALLAWAY...CHIPLEY...COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS... DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FORT RUCKER...GENEVA... HEADLAND...MARIANNA...OZARK...PANAMA CITY...PANAMA CITY BEACH... PORT ST. JOE...SANTA ROSA BEACH AND VERNON 834 AM EST WED NOV 24 2004 AT 730 AM CST NATIONAL SERVICE DOPPLER RADARS CONTINUED SHOWING A STRONG THUNDERSTORM SQUALL LINE EXTENDING FROM CENTRAL ALABAMA SOUTHWEST TO THE MOBILE BAY AREA. THIS LINE OF INTENSE TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING TO THE EAST AT NEAR 30 MPH DURING THE MORNING HOURS. THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL BEGIN BETWEEN 10 AND 11 AM CST OVER SOUTHEAST ALABAMA INCLUDING COFFEE AND GENEVA AND WALTON COUNTY OF THE FLORIDA PANHANDLE. THE THREAT OF SEVERE WEATHER WILL SPREAD FURTHER EAST BY THE NOON HOUR. PEOPLE IN SOUTHEAST ALABAMA AND THE FLORIDA PANHANDLE SHOULD STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER SOURCES FOR WATCHES AND WARNINGS AS THEY BECOME NECESSARY LATER THIS MORNING. PEOPLE LIVING IN MOBILE HOMES AND OTHER VULNERABLE STRUCTURES SHOULD BE PREPARED TO GO TO SAFER LOCATIONS IF TORNADO WATCHES BE ISSUED AND SEVERE WEATHER APPROACHES. 11-GOREE
Special weather statement, Nov 24, 8:32 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 932 AM EST WED NOV 24 2004 ALZ065>069-FLZ007>019-026>028-GAZ120>131-142>148-155>161-242000- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL- GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LANIER GA-LEE GA- LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA- QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-THOMAS GA- TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CUTHBERT...DALEVILLE...DAWSON...DE FUNIAK SPRINGS... DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...ENTERPRISE...FITZGERALD... FORT GAINES...FORT RUCKER...GENEVA...GEORGETOWN...HEADLAND... LAKELAND...LEESBURG...MADISON...MARIANNA...MONTICELLO...MORGAN... MOULTRIE...NASHVILLE...NEWTON...OCILLA...OZARK...PANAMA CITY... PANAMA CITY BEACH...PELHAM...PERRY...PORT ST. JOE...PUTNEY... QUITMAN...SANTA ROSA BEACH...ST. MARKS...STEINHATCHEE...SYLVESTER... TALLAHASSEE...THOMASVILLE...TIFTON...VALDOSTA AND VERNON 932 AM EST WED NOV 24 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA PANHANDLE AND MUCH OF THE FLORIDA BIG BEND...EFFECTIVE UNTIL 300 PM EST WEDNESDAY AFTERNOON (200 PM CST). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA... JEFFERSON...MADISON...AND TAYLOR. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:28 AM CST | Special Marine Warning | TAE | 47 min | |
| Nov 24, 9:52 AM CST | Tornado Warning | TAE | Walton | 38 min |
| Nov 24, 10:14 AM CST | Severe Thunderstorm Warning | TAE | Holmes | 46 min |
| Nov 24, 10:26 AM CST | Tornado Warning | TAE | Walton | 34 min |
| Nov 24, 10:48 AM CST | Special Marine Warning | TAE | 57 min | |
| Nov 24, 11:04 AM CST | Tornado Warning | TAE | Holmes, Washington | 26 min |
| Nov 24, 11:23 AM CST | Special Marine Warning | TAE | 37 min | |
| Nov 24, 11:56 AM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 24, 12:58 PM CST | Tornado Warning | TAE | Franklin | 32 min |
| Nov 24, 2:00 PM CST | Special Marine Warning | TAE | 2 hr | |
| Nov 24, 2:00 PM CST | Special Marine Warning | TAE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.